Alert archive / Minnesota / Winter Storm Watches in 2018
Winter Storm Watch 2, NWS La Crosse, WI
NWS La Crosse, WI issued this winter storm watch at Jan 19, 2018, 3:01 PM CST for 5 counties in Wisconsin; 6 counties in Minnesota. It took effect at Jan 21, 2018, 9:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 19, 2018, 3:01 PM CST (21:01 UTC)
- In effect from
- Jan 21, 2018, 9:00 PM CST
- Expired
- Jan 21, 2018, 3:56 AM CST
- In force
- Issued by
- NWS La Crosse, WI
Counties Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, Taylor County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 64 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2524 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
670 WWUS43 KARX 192101 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 301 PM CST Fri Jan 19 2018 ...Storm System To Bring Snow And A Wintry Mix To The Area Sunday Evening Through Monday Evening... .A storm system will impact travel starting late Sunday and continuing through Monday with accumulating snow and a wintry mix of sleet and light freezing rain. The storm track may shift which will greatly impact snowfall and any icing amounts. At this time snowfall amounts of 6 inches or more are possible along with ice accumulation of up to one tenth inch. Snowfall and icing amounts will be fine tuned over the next couple of days. Stay up to date on the latest forecast as changes are likely. MNZ079-086>088-094-WIZ017-029-032>034-200515- /O.NEW.KARX.WS.A.0002.180122T0000Z-180123T0600Z/ Wabasha-Dodge-Olmsted-Winona-Mower-Taylor-Clark-Buffalo- Trempealeau-Jackson- Including the cities of Wabasha, Dodge Center, Rochester, Winona, Austin, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 301 PM CST Fri Jan 19 2018 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... * WHAT...Snow and mixed precipitation possible. Difficult travel conditions are possible, including during the morning commute on Monday. Total snow and sleet accumulations of 6 inches or more are possible and ice accumulations of up to one tenth of an inch are possible. * WHERE...Portions of southeast Minnesota through central Wisconsin. * WHEN...From Sunday evening through Monday evening. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. Wind gusts of 20 to 30 mph could create areas of blowing and drifting snow in open areas, especially on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ Wetenkamp
6 follow-up statements
994 WWUS43 KARX 200239 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 839 PM CST Fri Jan 19 2018 ...Snow, Wintry Mix Likely Sunday Evening Through Monday... .Motorists should anticipate impacts to travel Sunday evening through Monday as snow to a wintry mix spreads across the area. Snow accumulations of 6 inches or more are possible, along with icing up to 1/10 of an inch. However, the track of the storm could still change, shifting where the heaviest snows fall and where the greatest threat for icing lies. Stay up-to-date on the latest forecasts as changes are possible. MNZ079-086>088-094-WIZ017-029-032>034-201045- /O.CON.KARX.WS.A.0002.180122T0000Z-180123T0600Z/ Wabasha-Dodge-Olmsted-Winona-Mower-Taylor-Clark-Buffalo- Trempealeau-Jackson- Including the cities of Wabasha, Dodge Center, Rochester, Winona, Austin, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 839 PM CST Fri Jan 19 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... * WHAT...Snow and mixed precipitation possible. Difficult travel conditions could result, including during the Monday morning commute. Total snow and sleet accumulations of 6 inches or more and ice accumulations up to 1/10 of an inch are possible. * WHERE...Portions of southeast Minnesota into north-central Wisconsin. * WHEN...From Sunday evening through Monday evening. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
885 WWUS43 KARX 200936 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 336 AM CST Sat Jan 20 2018 ...Snow, Wintry Mix Likely Sunday Evening Through Monday... .Motorists should anticipate impacts to travel Sunday evening into Monday evening as snow or an icy wintry mix spreads across the area. Snow accumulations of 6 inches or more are possible, along with icing up to 2/10 of an inch. The exact track of the storm is still in question. If the track changes, where the band of heaviest snow falls and where the threat for the greatest icing lies will change with it. Stay up-to-date on the latest forecasts as the details of snow amounts and icing potential become clearer. MNZ095-201745- /O.EXA.KARX.WS.A.0002.180122T0000Z-180123T0600Z/ Fillmore- Including the city of Preston 336 AM CST Sat Jan 20 2018 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... * WHAT...Heavy mixed precipitation possible. Plan on difficult travel conditions, including during the morning commute on Monday. Total snow and sleet accumulations of 3 to 5 inches and ice accumulations of up to two tenths of an inch are possible. * WHERE...Fillmore County. * WHEN...From Sunday evening through Monday evening. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ MNZ079-088-WIZ017-029-032>034-201745- /O.EXT.KARX.WS.A.0002.180122T0600Z-180123T0600Z/ Wabasha-Winona-Taylor-Clark-Buffalo-Trempealeau-Jackson- Including the cities of Wabasha, Winona, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 336 AM CST Sat Jan 20 2018 ...WINTER STORM WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...Heavy mixed precipitation possible. Plan on difficult travel conditions, including during the morning and evening commutes on Monday. Total snow accumulations of 6 inches or more, and ice accumulations of up to one tenth of an inch are possible. * WHERE...Portions of southeast Minnesota, central Wisconsin, north central Wisconsin and west central Wisconsin. * WHEN...From late Sunday night through Monday evening. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ MNZ086-087-094-201745- /O.CON.KARX.WS.A.0002.180122T0000Z-180123T0600Z/ Dodge-Olmsted-Mower- Including the cities of Dodge Center, Rochester, and Austin 336 AM CST Sat Jan 20 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... * WHAT...Heavy mixed precipitation possible. Plan on difficult travel conditions, including during the morning commute on Monday. Total snow and sleet accumulations of 6 inches or more, and ice accumulations of up to two tenths of an inch are possible. * WHERE...Dodge, Olmsted and Mower County. * WHEN...From Sunday evening through Monday evening. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ RRS
668 WWUS43 KARX 201945 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 145 PM CST Sat Jan 20 2018 ...Snow, Wintry Mix Likely Sunday Evening Through Monday... .Motorists should anticipate impacts to travel Sunday evening through Monday evening as snow or an icy wintry mix spreads across the area. Snow accumulations of 6 inches or more are possible, along with icing up to 2/10 of an inch. The exact track of the storm is still in question. If the track changes, where the band of heaviest snow falls and where the threat for the greatest icing lies will change with it. Stay up to date on the latest forecasts as the details of snow amounts and icing potential become clearer. MNZ086-087-094-095-210600- /O.CON.KARX.WS.A.0002.180122T0000Z-180123T0600Z/ Dodge-Olmsted-Mower-Fillmore- Including the cities of Dodge Center, Rochester, Austin, and Preston 145 PM CST Sat Jan 20 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... * WHAT...Heavy snow and mixed precipitation possible. Plan on difficult travel conditions, including during the morning commute on Monday. Total snow and sleet accumulations of 4 to 7 inches, with localized amounts up to 11 inches and ice accumulations of one tenth to two tenths of an inch are possible. * WHERE...Dodge, Olmsted, Mower and Fillmore County. * WHEN...From Sunday evening through Monday evening. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ MNZ079-088-WIZ017-029-032>034-210600- /O.CON.KARX.WS.A.0002.180122T0600Z-180123T0600Z/ Wabasha-Winona-Taylor-Clark-Buffalo-Trempealeau-Jackson- Including the cities of Wabasha, Winona, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 145 PM CST Sat Jan 20 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...Heavy snow and mixed precipitation possible. Plan on difficult travel conditions, including during the morning and evening commutes on Monday. Total snow accumulations of 5 to 8 inches, with localized amounts up to 11 inches, and ice accumulations of up to one tenth of an inch are possible. * WHERE...Portions of southeast Minnesota through north central central Wisconsin. * WHEN...From late Sunday night through Monday evening. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ Wetenkamp
870 WWUS43 KARX 202106 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 306 PM CST Sat Jan 20 2018 ...Snow, Wintry Mix Likely Sunday Evening Through Monday... .Motorists should anticipate impacts to travel Sunday evening through Monday evening as snow or an icy wintry mix spreads across the area. Snow accumulations of 6 inches or more are possible, along with icing up to 2/10 of an inch. The exact track of the storm is still in question. If the track changes, where the band of heaviest snow falls and where the threat for the greatest icing lies will change with it. Stay up to date on the latest forecasts as the details of snow amounts and icing potential become clearer. MNZ086-087-094-095-210515- /O.EXT.KARX.WS.A.0002.180122T0300Z-180123T0600Z/ Dodge-Olmsted-Mower-Fillmore- Including the cities of Dodge Center, Rochester, Austin, and Preston 306 PM CST Sat Jan 20 2018 ...WINTER STORM WATCH NOW IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... * WHAT...Heavy snow and mixed precipitation possible. Plan on difficult travel conditions, including during the morning commute on Monday. Total snow and sleet accumulations of 5 to 8 inches, with localized amounts up to 11 inches and ice accumulations of up to two tenths of an inch are possible. * WHERE...Dodge, Olmsted, Mower and Fillmore County. * WHEN...From Sunday evening through Monday evening. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ MNZ079-088-WIZ017-029-032>034-210515- /O.EXT.KARX.WS.A.0002.180122T0900Z-180123T0600Z/ Wabasha-Winona-Taylor-Clark-Buffalo-Trempealeau-Jackson- Including the cities of Wabasha, Winona, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 306 PM CST Sat Jan 20 2018 ...WINTER STORM WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...Heavy snow and mixed precipitation possible. Plan on difficult travel conditions, including during the morning commute on Monday. Total snow accumulations of 5 to 8 inches, with localized amounts up to 11 inches, and ice accumulations of up to one tenth of an inch are possible. * WHERE...Portions of southeast Minnesota through north central Wisconsin. * WHEN...From late Sunday night through Monday evening. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
610 WWUS43 KARX 210307 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 907 PM CST Sat Jan 20 2018 ...Snow, Wintry Mix Sunday Evening Through Monday... .Motorists should anticipate impacts to travel Sunday evening through Monday evening as snow or an icy wintry mix spreads across the area. Snow accumulations of 6 inches or more are possible, along with icing up to 2/10 of an inch. However, the track of the storm could still change, shifting where the heaviest snows fall and where the greatest threat for icing lies. Stay up-to-date on the latest forecasts as the details of snow amounts and icing potential become clearer. MNZ086-087-094-095-211115- /O.CON.KARX.WS.A.0002.180122T0300Z-180123T0600Z/ Dodge-Olmsted-Mower-Fillmore- Including the cities of Dodge Center, Rochester, Austin, and Preston 907 PM CST Sat Jan 20 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... * WHAT...Heavy snow and mixed precipitation possible. Plan on difficult travel conditions, including during the Monday morning commute. Total snow accumulations of 5 to 8 inches (localized amounts up to 11 inches) and ice accumulations up 2/10 of an inch are possible. * WHERE...Dodge, Olmsted, Mower and Fillmore County. * WHEN...From Sunday evening through Monday evening. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ MNZ079-088-WIZ017-029-032>034-211115- /O.CON.KARX.WS.A.0002.180122T0900Z-180123T0600Z/ Wabasha-Winona-Taylor-Clark-Buffalo-Trempealeau-Jackson- Including the cities of Wabasha, Winona, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 907 PM CST Sat Jan 20 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WHAT...Heavy snow and mixed precipitation possible. Plan on difficult travel conditions, including during the Monday morning commute. Total snow accumulations of 5 to 8 inches (localized amounts up to 11 inches) and ice accumulations up to 1/10 of an inch are possible. * WHERE...Portions of southeast Minnesota, central Wisconsin, north central Wisconsin and west central Wisconsin. * WHEN...From late Sunday night through Monday evening. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
396 WWUS43 KARX 210956 WSWARX URGENT - WINTER WEATHER MESSAGE National Weather Service La Crosse WI 356 AM CST Sun Jan 21 2018 ...Hazardous Travel Late This Evening Through Monday... .Travel will become hazardous late this evening through Monday evening as a strong winter storm impacts the area. Precipitation will initially fall as an icy wintry mix or snow, changing over to all snow by mid morning on Monday. Snow accumulations of 6 to locally 12 inches are expected, along with icing up to 2/10 of an inch. There will be a sharp gradient in snow accumulations on the east and south edge of the heaviest band. Slight adjustments in storm track could change snow and ice amounts within this transition zone. MNZ086-087-094-095-211800- /O.UPG.KARX.WS.A.0002.180122T0300Z-180123T0600Z/ /O.NEW.KARX.WS.W.0002.180122T0300Z-180123T0600Z/ Dodge-Olmsted-Mower-Fillmore- Including the cities of Dodge Center, Rochester, Austin, and Preston 356 AM CST Sun Jan 21 2018 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST MONDAY NIGHT... * WHAT...Heavy snow and mixed precipitation expected. Plan on difficult to hazardous travel conditions, including during the Monday morning and evening commutes. Total snow and sleet accumulations of 6 to locally 12 inches, and ice accumulations of one tenth to two tenths of an inch are expected. * WHERE...Dodge, Olmsted, Mower and Fillmore County. * WHEN...9 PM today to midnight Monday night. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice are expected. This will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ MNZ079-088-WIZ017-029-032>034-211800- /O.UPG.KARX.WS.A.0002.180122T0900Z-180123T0600Z/ /O.NEW.KARX.WS.W.0002.180122T0900Z-180123T0600Z/ Wabasha-Winona-Taylor-Clark-Buffalo-Trempealeau-Jackson- Including the cities of Wabasha, Winona, Medford, Neillsville, Alma, Arcadia, Whitehall, and Black River Falls 356 AM CST Sun Jan 21 2018 ...WINTER STORM WARNING IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT... * WHAT...Heavy snow and mixed precipitation expected. Plan on difficult to hazardous travel conditions, including during the Monday morning and evening commutes. Total snow accumulations of 6 to locally 12 inches, and ice accumulations of up to one tenth of an inch are expected. * WHERE...Portions of southeast Minnesota into north central Wisconsin. * WHEN...3 AM Monday to midnight Monday night. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice are expected. This will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ Rogers
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this winter storm watch went out at Jan 19, 11:39 AM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Jan 19, 11:39 AM CST, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1139 AM CST Fri Jan 19 2018 .SHORT TERM...(Today and tonight) Issued at 316 AM CST Fri Jan 19 2018 Main short-term fcst concern is the mild temperatures. Data analysis at 06z had low pressure over south-central Can and high pressure centered over the lower MS valley. Broad gradient flow between the 2 was producing mdt SW to west lower level flow and warm advection across the Upper Midwest early this morning. This flow combined with plentiful high level moisture/clouds spilling across the region was responsible for seasonably mild temps, with temps across MN/IA/WI early this morning mainly in the mid 20s to lower 30s, some 10-20 degrees above the normals. Model runs of 19.00z offering good agreement as ridging aloft builds across the north-central CONUS for today/tonight, ahead of strong troughing moving into the western CONUS. Short-term fcst confidence is good this cycle. For the short-term, another mild day in store for the area with the SW to west lower level flow sourced from central/northern plains. 925mb temps progged to warm into the 0c to +6c range this afternoon. Mixing these temps to the sfc would result in highs today in the mid 40s to mid 50s. However, there is the snow cover and the question of how deeply will the column mix as plenty of high level moisture/ clouds ahead of the western trough to continue streaming over the Upper Midwest. Given the high level clouds, the snow cover and a slacking pressure gradient, appears column not likely to mix to 925mb. Even so, with the warm start the blend of the guidance highs in the upper 30s to lower 40s looks quite reasonable. The low moving across southern Can drags a weak cold front across much of the region tonight. This results in little more than a wind shift as little in the way of actual colder air behind the front. The feed of high level moisture/clouds continues over the region tonight, to limit diurnal cooling. The blend of guidance lows in the 20s tonight appears well trended. .LONG TERM...(Saturday through Thursday) Issued at 316 AM CST Fri Jan 19 2018 Saturday looks to be the calm before the storm with the forecast area between weather systems and a rather weak surface pressure pattern. Expect increasing clouds through the day, but winds will be light and temperatures will rise into the upper 30s to lower 40s by mid-afternoon. Focus quickly turns to Sunday into Monday as a Four Corners trough closes off and ejects northeastward into the Upper Midwest. For Sunday, watching an increase of low-level moisture and warm air advection across the region. Modest isentropic lift on the 280-290 K surfaces suggest there could be periods of light drizzle and/or freezing drizzle depending on surface temperatures. Best chance for freezing precip looks to be Sunday morning for areas mainly south of I-90. Temperatures should warm enough into the afternoon for any additional precip to transition to drizzle or even some light rain. Current model consensus is to bring the surface low into southwest IA by 12Z Monday. This results in a large swath of warm advective precip across the forecast area Sunday night into Monday morning. The GFS is quickest in lifting this precip northward, whereas the ECMWF is slowest with the NAM somewhere in-between. In addition, the thermal and ice present profiles for each model differ. The NAM is very warm aloft with little to no ice, but also colder at the surface resulting in substantial freezing rain. The GFS is not as warm aloft, but does include ice with warmer surface temperatures, so it favors either rain or snow. The ECMWF is closer to the GFS, but because it's slower, it brings a slug of higher QPF across the forecast area later Monday afternoon whereas the American models are much lighter as the system quickly lifts northeastward. Despite all these differences, a general consensus would suggest rain or drizzle Sunday afternoon will gradually give way to a wintry mix from west to east Sunday night through the day on Monday, eventually changing over to all snow for some areas. Best chance for snow accumulations looks to be across the northwest third of the forecast area. If NAM thermal profiles verify, much more concerned about ice accumulations and this is something that bears watching over the next couple days. At this time, it's safe to say anyone with travel plans Sunday into Monday should watch the latest forecasts and statements as travel is likely to be impacted in some way. Tuesday through Thursday look dry with seasonable temperatures as a broad area of high pressure works its way across the nation's mid-section. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1139 AM CST Fri Jan 19 2018 Low level wind shear is expected this afternoon as southwest winds at 2 kft increase to 40 kts. The LLWS will mainly be a concern at KLSE as surface winds look to stay around 10 kts through the afternoon. MVFR to IFR conditions are possible late tonight into Saturday morning with visibilities falling into the 2 to 4 SM range in BR, mainly at KRST. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...RRS LONG TERM...Rogers AVIATION...Wetenkamp
Hazardous weather outlook, Jan 19, 3:44 AM CST, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 344 AM CST Fri Jan 19 2018 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-201200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 344 AM CST Fri Jan 19 2018 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A storm system will move toward and across the Upper Midwest later Saturday night into Monday night, and bring a wintry mix of precipitation to the area. Freezing rain and/or snow accumulations are looking likely for much of the area, especially Sunday night and Monday. The exact track of this system, and the details concerning precipitation types, amounts and impacts, remain uncertain at this time. Closely monitor forecasts over the next few days for the latest details. .SPOTTER INFORMATION STATEMENT... No action is needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rogers/RRS
Nearby
Winter Storm Watches in Minnesota, 2018Winter Storm Watches in Wisconsin, 2018Every winter storm watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.